| Catalog Number |
ET309522 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Obstruction/Occlusion (2422)
| Date of Event |
07/12/2023
Type of Reportable Event
Death
Event or Problem Description
As reported via the excellent study (b)(6), a 93-year-old female (subject (b)(6)) with a history of atrial fibrillation and hypertension presented with an unwitnessed wake up stroke.The last time seen well was (b)(6) 2023 at 06:40.Symptoms were first observed on (b)(6) 2023 at 06:45.The patient was presented to the treating hospital on (b)(6) 2023 at 09:10, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was administered.The suspected origin of the embolism was ¿cardioembolic¿.The patient¿s baseline nihss score was 7 and modified rankin scale score (mrs) score was 4- -moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.On (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy for an occlusion at the right m1 segment of the middle cerebral artery (mca) using an embotrap iii 5 mm x 22 mm (et309522/23b021av).The pre-pass mtici score was 0.The 1st pass resulted in a mtici score of 3, with clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 trevo microcatheter, a 0.060 cat intermediate catheter, and an optimo balloon guide catheter were also used.There were no reported intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 3.On (b)(6) 2023, the patient¿s seven-day post procedure assessment was done, with an nihss score of 24 and a mrs score of ¿5-severe disability.Bedridden, incontinent, and requiring constant nursing care and attention¿.On (b)(6) 2023, the patient experienced ¿rt mca stroke¿ (right middle cerebral artery stroke), which was made aware to the principal investigator (pi) on the same day.The pi assessed this event as a serious, severe adverse event that was unrelated to the embotrap iii study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.The event was not medically treated.The event was fatal, as the patient expired on (b)(6) 2023.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot 23b021av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Stroke is a known potential complication associated with the use of the embotrap iii device and is listed as such in the instructions for use (ifu).The pi assessed this event as unrelated to the embotrap iii study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.However, because the event of ¿rt mca stroke¿ (right middle cerebral artery stroke) occurred the day after the surgical procedure, the correlating relationship between the device and event cannot be ruled out.Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 under the classification of ¿death¿.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information from the excellent clinical team was received on 09-nov-2023.Summary: the following information summary was taken from the clinical database, the crf, for the most updated information: regarding the adverse event of ¿rt mca stroke¿ (right middle cerebral artery stroke),¿ the term was updated to ¿rt m1 re-occlusion.¿ the additional information indicates the event was treated with medication.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6.Health effect - impact code and h11.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional information received on 22-jul-2025.This mdr submission also includes the complete primary udi number of the embotrap revascularization device.[additional information]: on 22-jul-2025, additional / modified information was received.A clinical event committee (cec) adjudication for the adverse event ¿rt m1 re-occlusion¿ was received.The cec adjudicated event term was updated from ¿rt m1 re-occlusion¿ to ¿mca re-occlusion.¿ the relationship of event to the primary study procedure was updated from ¿not related¿ to ¿possible.¿ the event was reported as life-threatening, which resulted in hospitalization, and required a medical / surgical intervention and medication.It was further commented that it was ¿probable underlying stenosis.¿ per the information, the stroke / mca re-occlusion vent did require medical / surgical intervention which resulted in the prolongation of the patient¿s hospitalization.The event was re-assessed as possibly related to the procedure.Updated sections: b.4, d.4, g.3, g.6, h.2, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.